Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 137, NWS Charleston, SC

December 28, 2005Candler County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Dec 28, 2005, 10:45 PM EST for Candler County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2005, 10:45 PM EST (03:45 UTC)
Expired
Dec 28, 2005, 11:15 PM EST
In force
30 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Candler County, GA

The radar

The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 10:45 PM ESTHAIL 0.5Metter, GADIME SIZE HAIL REPORTED BY SKYWARN SPOTTER IN METTER.
Dec 28, 11:00 PM ESTHAIL 0.755 Ne Metter, GAPENNY SIZE HAIL REPORTED NORTHEAST OF METTER BY NWS SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 3.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2005-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2005-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 290345
SVRCHS
GAC043-290415-
/O.NEW.KCHS.SV.W.0137.051229T0345Z-051229T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EST WED DEC 28 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANDLER COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1115 PM EST

* AT 1045 PM EST...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE
  OF PRODUCING LARGE HAIL AND DAMAGING WINDS.  THIS STORM WAS LOCATED
  NEAR METTER...MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  METTER...
  PULASKI...

DIME SIZE HAIL WAS REPORTED WITH THIS STORM AT 1040 PM.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3251 8216 3233 8203 3236 8198 3240 8191
      3253 8200

$$
2 follow-up statements
000 
WWUS52 KCHS 290401
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 PM EST WED DEC 28 2005

GAC043-290415-
/O.CON.KCHS.SV.W.0137.000000T0000Z-051229T0415Z/
CANDLER-
1101 PM EST WED DEC 28 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EST
FOR CANDLER COUNTY...

AT 1055 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR PARISH...MOVING EAST AT 25 MPH.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3251 8216 3233 8203 3236 8198 3240 8191
      3253 8200

$$
000 
WWUS52 KCHS 290411
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 PM EST WED DEC 28 2005

GAC043-290421-
/O.EXP.KCHS.SV.W.0137.000000T0000Z-051229T0415Z/
CANDLER-
1111 PM EST WED DEC 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY WILL EXPIRE AT
1115 PM EST...

AT 1105 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3251 8216 3233 8203 3236 8198 3240 8191
      3253 8200

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 9:30 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 28, 9:30 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EST WED DEC 28 2005

.SHORT TERM /TONIGHT/...CONVECTION ACROSS THE COUNTY WARNING HAS
DECREASED IN INTENSITY AND COVERAGE DURING THE PAST COUPLE OF HOURS.
VERY STRONG CIRCULATION MOVED ACROSS BULLOCH COUNTY GEORGIA EARLIER
THIS EVENING WITH A TVS FOR THREE STRAIGHT VOLUME SCANS. EXPECT THAT
THE LINE OF THUNDERSTORMS FROM AUGUSTA TO NORTH OF ALBANY GEORGIA TO
CONTINUE MOVING EAST...CROSSING THE AREA IN THE NEXT 3 HOURS OR SO.
AFTER THAT CROSSES THE AREA...PRECIPITATION CHANCES DROP
SIGNIFICANTLY.

CURRENT THINKING IS THAT THE TORNADO WATCH WILL BE ALLOWED TO EXPIRE
AT 10 PM AND THAT NO ADDITIONAL WATCHES ARE ANTICIPATED FOR OUR
AREA.

PLAN TO UPDATE THE FORECAST AT 10 PM TO REMOVE THE MENTION OF WATCH
AND CLEAN UP THE WORDING.

&&

.MARINE...WINDS AND SEAS CONTINUE TO INCREASE WITH 20 KNOTS AND 4 TO
6 FOOT WAVES FAIRLY COMMON BEYOND 5 MILES OFFSHORE. WINDS TO MAYBE
INCREASE A LITTLE BIT MORE TONIGHT AND INTO THURSDAY BEFORE THEY
DECREASE THURSDAY AFTERNOON. SEAS EXPECTED TO TOP OUT LATE TONIGHT
OR EARLY THURSDAY. HAVE TWEAKED THE CURRENT GRIDS TO BETTER MATCH
CURRENT AND EXPECTED CONDITIONS OVERNIGHT. COASTAL WATERS TEXT
FORECAST INCLUDING THE SMALL CRAFT ADVISORY ARE IN GOOD SHAPE AND
ONLY COSMETIC CHANGES ARE NEEDED.

&&

.AVIATION...ONCE THE SMALL CLUSTERS OF PRECIPITATION CURRENTLY IN
THE VICINITY OF SAV AND CHS MOVE THROUGH...IT WILL LIKELY BE NEAR
05Z BEFORE THE LINE OF THUNDERSTORMS FROM AGS TO NORTH OF ABY IMPACT
THE AIRPORTS. IT IS QUITE POSSIBLE THE LINE WILL NOT HAVE THUNDER IN
IT BY THAT TIME SO WILL NOT INCLUDE THUNDER IN THE TAFS ATTM. THERE
IS A THREAT FOR MVFR CIGS AND VSBYS FOR SHORT DURATIONS DURING ANY
HEAVY PRECIPITATION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SCA AMZ330-350-352-354-374.

&&

MTE
Hazardous weather outlook, Dec 28, 10:32 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 PM EST WED DEC 28 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-291200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1032 PM EST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

.RIVER FLOODING...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE
LOWER SANTEE RIVER AT JAMESTOWN. MINOR FLOODING IS OCCURRING AND
WILL CONTINUE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR
ADDITIONAL INFORMATION.

.THUNDERSTORMS...THE SEVERE THUNDERSTORM THREAT HAS DIMINISHED
OVER THE AREA. HOWEVER...A FEW THUNDERSTORMS ARE STILL EXPECTED
UNTIL ABOUT 2 AM. THESE THUNDERSTORMS MAY BE ACCOMPANIED BY GUSTY
WINDS UP TO 50 MPH AND BRIEF HEAVY RAIN THAT WOULD CAUSE SOME
PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED CONTINUE ALONG THE
LOWER SANTEE RIVER AT JAMESTOWN THROUGH AT LEAST EARLY NEXT WEEK.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL
INFORMATION.

.SPOTTER ACTIVATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CONTINUE TO
MONITOR THE SITUATION FOR THE LATEST INFORMATION AND PREPARED FOR
POSSIBLE ACTIVATION THIS EVENING.

In the hours before

Special weather statement, Dec 28, 8:05 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
805 PM EST WED DEC 28 2005

SCZ040-042-290130-
ALLENDALE-HAMPTON-
805 PM EST WED DEC 28 2005

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON
COUNTY THROUGH 830 PM EST...

AT 805 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 2 MILES WEST
OF ROUSE TO 10 MILES WEST OF ESTILL...OR ALONG A LINE EXTENDING FROM
8 MILES SOUTH OF ALLENDALE TO 13 MILES EAST OF SYLVANIA...MOVING EAST
AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
BARTON...ROUSE...FAIRFAX...VALENTINE...LURAY...GIFFORD...DUKES...
BRUNSON...ESTILL AND LENA THROUGH 830 PM EST.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Dec 28, 8:17 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
817 PM EST WED DEC 28 2005

SCZ044-045-290145-
BERKELEY-DORCHESTER-
817 PM EST WED DEC 28 2005

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND DORCHESTER
COUNTY THROUGH 845 PM EST...

AT 817 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF PRINGLETOWN...OR ABOUT
13 MILES EAST OF SAINT GEORGE...MOVING NORTHEAST AT 50 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SPRING HILL...
RIDGEVILLE...PRINGLETOWN...SANDRIDGE...HUSSERTOWN...EBENEZER...BLACK
CREEK...MOOREFIELD...PRIOLEAU AND CROSS THROUGH 845 PM EST.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. ALSO...BREIF HEAVY RAIN
MAY CAUSE SOME PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 8:32 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
832 PM EST WED DEC 28 2005

GAZ137-138-290200-
INLAND LIBERTY-LONG-
832 PM EST WED DEC 28 2005

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND LIBERTY COUNTY
THROUGH 900 PM EST...

AT 832 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF DONALD...OR ABOUT
11 MILES NORTHWEST OF JESUP...MOVING NORTHEAST AT 55 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WEFANIE...DONALD...
ELIM...GUM BRANCH...MILL CREEK...CREEK ISLAND...HINESVILLE
...FLEMINGTON AND TRINITY THROUGH 900 PM EST.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Dec 28, 8:35 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
835 PM EST WED DEC 28 2005

SCZ043-290200-
INLAND COLLETON-
835 PM EST WED DEC 28 2005

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 900 PM
EST...

AT 835 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MOSELLE...OR ABOUT 9 MILES
NORTHEAST OF HAMPTON...MOVING NORTHEAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MOSELLE...ISLANDTON...
ASHTON...LODGE...CALDWELL...RUFFIN...PADGETTS...BELLS CROSSROADS...
WILLIAMS AND COLLETON THROUGH 900 PM EST.

GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Dec 28, 9:28 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
928 PM EST WED DEC 28 2005

GAZ087-088-099-100-290300-
BULLOCH-CANDLER-JENKINS-SCREVEN-
928 PM EST WED DEC 28 2005

...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY...BULLOCH
COUNTY...JENKINS COUNTY AND SCREVEN COUNTY THROUGH 1000 PM EST...

AT 928 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTHWEST OF PERKINS TO 19 MILES WEST OF OLIFFTOWN...OR ALONG
A LINE EXTENDING FROM 8 MILES SOUTH OF WAYNESBORO TO 8 MILES
SOUTHWEST OF SWAINSBORO...MOVING EAST AT 35 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PERKINS...
THRIFT...LAWTON...BUTTS...MILLEN...EMMALANE...OLIFFTOWN...FOUR
POINTS...ZEIGLER AND WOODCLIFF THROUGH 1000 PM EST.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
Special weather statement, Dec 28, 9:59 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EST WED DEC 28 2005

GAZ087-088-100-SCZ040-290345-
ALLENDALE-BULLOCH-JENKINS-SCREVEN-
959 PM EST WED DEC 28 2005

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY...JENKINS
COUNTY...SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 1045 PM EST...

AT 959 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF PERKINS TO 10 MILES SOUTHWEST OF THRIFT...OR ALONG A
LINE EXTENDING FROM 12 MILES NORTHEAST OF MILLEN TO 12 MILES EAST OF
SWAINSBORO...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND THRIFT...PERKINS...LAWTON...EMMALANE...
BUTTS...MILLEN...FOUR POINTS...SCARBORO...PORTAL AND THOMASBORO
THROUGH 1045 PM EST.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.